Alert archive / Alabama / Special Weather Statements in 2020
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 28, 2020, 3:11 PM CDT for Covington County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2020, 3:11 PM CDT (20:11 UTC)
- Expired
- Jun 28, 2020, 3:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
County Covington County, AL
The radar
The Ft Rucker radar (KEOX), 78 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687
WWUS84 KMOB 282011
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
311 PM CDT Sun Jun 28 2020
ALZ060-282045-
Covington AL-
311 PM CDT Sun Jun 28 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN COVINGTON COUNTY UNTIL 345 PM CDT...
At 311 PM CDT, the strong thunderstorm was located near Opp, moving
east at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Opp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3124 8633 3142 8635 3144 8622 3144 8620
3124 8619
TIME...MOT...LOC 2011Z 264DEG 24KT 3134 8626
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:58 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 28, 12:58 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1258 PM CDT Sun Jun 28 2020 .NEAR TERM /Now Through Monday/...After dry air and overall stronger net subsidence turned yesterdays forecast upside down, I refuse to let it bit me two days in a row. With upper level ridging the driving factor across the area; however, it is competing with a very weak shortwave noted at 300 mb. Current radar and satellite imagery shows an expansive agitated cumulus field with ongoing showers just north of the interstate 10 corridor. With the influence of the weak ascent and a rather moist and unstable environment, storms are expected to spread inland across the area. Despite there being suitable ingredients for wet microbursts, the lack of shear and overall subsidence should keep most storms below severe criteria this afternoon. A strong wind gusts cannot be ruled out especially if storms can get some vertical development as the afternoon goes on. Storms will quickly diminish this evening as the weak trough moves off to the east and the daytime heating weakens. Ridging continues into the day Monday leaving us with a more classic summertime pattern with storms beginning on the land breeze during the morning and then a second round of more robust storms initiating along the seabreeze and spreading inland through boundary interactions. As per usual for summertime, conditions will be semi-favorable for gusty winds and possibly a severe storm, but overall the threat will be very localized to the storms that develop some vertical depth. Storms will diminish between 8 to 10 pm as diurnal heating diminishes. Along with the chance for storms, it will 100% feel like summer. With the ridge over head, clouds will be hard to come by allowing for quick heating during the afternoon. Temperatures will likely reach the low 90s today and tomorrow with heat indices in the upper 90s to low 100s. With dewpoints in the mid to upper 70s and even some 80 degree dewpoints floating around there will be very little relief overnight. For instance, last night Brookley Field had a heat index over 90 degrees the whole night. BB/03 && .AVIATION... 18Z issuance...VFR conditions will continue through the evening with a light southerly wind. Current radar shows light development of showers and an isolated thunderstorm along and just north of interstate 10. Storms should increase in coverage and spread northward with the best chances for rain along the highway 84 corridor. Storms will diminish early this evening. Some MVFR cigs and patchy fog could be possible along and north of highway 84 late tonight; however, this will likely be dependent on the coverage of storms this afternoon. BB/03 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 28, 1:42 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
142 PM CDT Sun Jun 28 2020
ALZ059-060-281930-
Escambia AL-Covington AL-
142 PM CDT Sun Jun 28 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA AND SOUTHWESTERN COVINGTON COUNTIES UNTIL 230
PM CDT...
At 141 PM CDT, the strong thunderstorm was located 14 miles east of
Riverview, or 16 miles east of Brewton, moving east at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of southeastern
Escambia and southwestern Covington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8658 3100 8689 3112 8698 3120 8677
3119 8676 3120 8674 3118 8673 3118 8672
3119 8672 3119 8670 3122 8670 3128 8654
3103 8643
TIME...MOT...LOC 1841Z 247DEG 16KT 3105 8681Special weather statement, Jun 28, 2:39 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
239 PM CDT Sun Jun 28 2020
ALZ056-057-282030-
Conecuh AL-Butler AL-
239 PM CDT Sun Jun 28 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...BUTLER
AND CENTRAL CONECUH COUNTIES UNTIL 330 PM CDT...
At 238 PM CDT, the strong thunderstorm was located over Evergreen,
moving northeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Greenville, Evergreen, Georgiana, McKenzie, Repton and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3166 8645 3165 8650 3163 8650 3132 8707
3141 8728 3189 8661 3172 8644
TIME...MOT...LOC 1938Z 230DEG 34KT 3146 8698Special weather statement, Jun 28, 2:40 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Mobile AL 240 PM CDT Sun Jun 28 2020 ALZ060-282030- Covington AL- 240 PM CDT Sun Jun 28 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHERN COVINGTON COUNTY UNTIL 330 PM CDT... At 240 PM CDT, the strong thunderstorm was located 9 miles northwest of Lockhart, or 10 miles northwest of Florala, moving east at 25 mph. Wind gusts of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southern Covington County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3103 8654 3127 8662 3128 8619 3102 8619 TIME...MOT...LOC 1940Z 276DEG 29KT 3112 8644
Special weather statement, Jun 28, 3:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
311 PM CDT Sun Jun 28 2020
ALZ060-282045-
Covington AL-
311 PM CDT Sun Jun 28 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN COVINGTON COUNTY UNTIL 345 PM CDT...
At 311 PM CDT, the strong thunderstorm was located near Opp, moving
east at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Opp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3124 8633 3142 8635 3144 8622 3144 8620
3124 8619
TIME...MOT...LOC 2011Z 264DEG 24KT 3134 8626The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:42 PM CDT | Special Weather Statement | MOB | Covington | 48 min |
| Jun 28, 2:39 PM CDT | Special Weather Statement | MOB | Butler, Conecuh | 51 min |
| Jun 28, 2:40 PM CDT | Special Weather Statement | MOB | Covington | 50 min |
| Jun 28, 3:12 PM CDT | Special Weather Statement | MOB | Butler | 48 min |
| Jun 28, 3:49 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 41 min |
| Jun 28, 4:28 PM CDT | Special Weather Statement | MOB | Crenshaw | 47 min |
| Jun 28, 4:35 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 25 min |
| Jun 28, 5:31 PM CDT | Special Weather Statement | MOB | Clarke | 44 min |
| Jun 28, 6:16 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke, Washington | 44 min |
| Jun 28, 6:34 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 41 min |
Nearby
Special Weather Statements in Alabama, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.